Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 25, 2008, 1:42 PM EDT for Gadsden County, Leon County, Florida. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 1:42 PM EDT (17:42 UTC)
- Expired
- Sep 14, 2008, 9:36 AM EDT
- In force
- 20 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Moderate
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Concord (CR 12) (CONF1).
- Action stage
- 33 ft
- Minor stage
- 36 ft
- Moderate stage
- 38 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02328522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 25, 10:45 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 25, 10:45 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1045 AM EDT MON AUG 25 2008 .UPDATE...FAY REFUSES TO GIVE UP WITH RAINBANDS SURGING NORTH ACROSS THE WESTERN CWA FROM THE GULF OF MEXICO. LOW LEVEL SHEAR ASSOCIATED WITH THE BANDS CONTINUES TO BE JUST GREAT ENOUGH TO ALLOW FOR STORM ROTATION AND ISOLATED TORNADOES. UPDATED THE ZONES EARLIER TO INCLUDE TORNADO WATCH AND TO UP POPS TO CATEGORICAL OVER WESTERN ZONES. UNCERTAINTY EXISTS OVER HOW FAR EAST THE BAND WILL PROGRESS. WILL CONTINUE TO MONITOR CLOSELY AS HEAVY RAIN WITH THIS BAND WOULD SPELL FLASH FLOOD TROUBLE EAST OF THE APALACHICOLA RIVER IF IT MOVES FAR ENOUGH EAST. && .AVIATION...MOIST SLY FLOW WILL PROMOTE WIDESPREAD MVFR TO LOCAL IFR CIGS ACROSS THE AREA OVERNIGHT. SCT SHWRS/TSTMS AND MVFR CIGS/VSBYS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON. && .MARINE...WINDS OVER THE WESTERN WATERS HAVE INCREASED TO 15 TO 20 KNOTS THIS MORNING AND HAVE EXPANDED EXERCISE CAUTION HEADLINE TO NEARSHORE WATERS. OTHERWISE...NO SIGNIFICANT CHANGE PLANNED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 86 73 87 73 90 / 70 30 50 20 50 PANAMA CITY 83 76 85 76 87 / 80 40 50 30 50 DOTHAN 84 72 84 72 89 / 80 50 60 30 50 ALBANY 86 72 87 73 90 / 70 40 60 30 50 VALDOSTA 88 73 88 72 90 / 50 30 40 20 50 CROSS CITY 88 73 88 73 89 / 40 20 30 10 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/GODSEY
Hazardous weather outlook, Aug 25, 3:03 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 AM EDT MON AUG 25 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-260915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/ ...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA... AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON AND BAY COUNTIES... ...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE PROPERTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA... BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER AND FLOODING CONCERNS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Aug 25, 10:10 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 AM EDT MON AUG 25 2008 ALZ067-251515- HENRY- 910 AM CDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1015 AM CDT AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HEADLAND...MOVING NORTHEAST AT 18 MPH. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF ABBEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:29 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1029 AM EDT MON AUG 25 2008 ALZ069-GAZ142-251530- EARLY-HOUSTON- 929 AM CDT MON AUG 25 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EARLY COUNTY IN SOUTHWEST GEORGIA AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 1030 AM CDT/1130 AM EDT/ AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINSEY TO COTTONWOOD...OR ALONG A LINE EXTENDING FROM HEADLAND TO COTTONWOOD... MOVING NORTHEAST AT 16 MPH. THESE STORMS WILL BE NEAR... ASHFORD BY 940 AM CDT. COLUMBIA BY 1015 AM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:43 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 AM EDT MON AUG 25 2008 FLZ011-GAZ155-251545- JACKSON-SEMINOLE- 943 AM CDT MON AUG 25 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JACKSON COUNTY IN NORTH FLORIDA AND SEMINOLE COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1045 AM CDT/1145 AM EDT/ AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF COTTONWOOD TO 11 MILES WEST OF BLOUNTSTOWN...MOVING EAST AT 23 MPH. THESE STORMS WILL BE NEAR... DONALSONVILLE BY 1140 AM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:59 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1059 AM EDT MON AUG 25 2008 GAZ120-251530- QUITMAN- 1059 AM EDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1130 AM EDT AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF GEORGETOWN...MOVING NORTH AT 41 MPH. THIS STORM WILL BE NEAR... GEORGETOWN BY 1105 AM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Aug 25, 11:05 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD ALMA 30.61N 83.91W
08/23/2008 JEFFERSON FL LAW ENFORCEMENT
MAJOR FLOODING DUE TO TROPICAL STORM FAY ON A LARGE FARM
IN ALMA. OVER 2 FEET OF STANDING WATER IN SOME LOCATIONS
ON THE FARM.
&&
GOULDSpecial weather statement, Aug 25, 12:35 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1235 PM EDT MON AUG 25 2008 GAZ123-125-144-145-251730- BAKER-CALHOUN-DOUGHERTY-MITCHELL- 1235 PM EDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...CALHOUN...DOUGHERTY AND MITCHELL COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 130 PM EDT AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 38 MPH. THIS STORM WILL BE NEAR... NEWTON BY 1250 PM EDT. 5 MILES NORTHWEST OF BACONTON BY 105 PM EDT. PUTNEY BY 115 PM EDT. ALBANY BY 120 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:05 AM EDT | Special Marine Warning | TAE | 85 min | |
| Aug 25, 7:24 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 25, 7:53 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 37 min |
| Aug 25, 9:18 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 42 min |
| Aug 25, 9:26 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 25, 9:49 AM EDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 116 min |
| Aug 25, 11:30 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 32 hr |
| Aug 25, 5:50 PM EDT | Special Marine Warning | TAE | 40 min | |
| Aug 25, 6:03 PM EDT | Tornado Warning | TAE | Jackson, Washington | 27 min |
| Aug 25, 6:29 PM EDT | Special Marine Warning | TAE | 61 min | |
| Aug 25, 6:50 PM EDT | Tornado Warning | TAE | Jackson | 25 min |
| Aug 25, 7:47 PM EDT | Special Marine Warning | TAE | 43 min | |
| Aug 25, 7:01 PM EDT | Tornado Warning | TAE | Baker, Dougherty | 20 min |
| Aug 25, 7:14 PM EDT | Tornado Warning | TAE | Early | 30 min |
| Aug 25, 8:12 AM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 48 min |
| Aug 25, 8:58 AM EDT | Tornado Warning | TAE | Dale | 32 min |
| Aug 25, 10:22 AM EDT | Tornado Warning | TAE | Henry | 27 min |
Nearby
River Flood Warnings in Florida, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.